MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. GLENOID REAMER DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ASCENSION ORTHOPEDICS, INC. GLENOID REAMER DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number SCR-0990-822
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a tsa, the physician was using the 15 degree reamers, after leaning into the instrument, the tip of the glenoid reamer driver broke off into the end of the reamer bit.The procedure was completed without delay using a s+n back-up device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.Visual evaluation of the glenoid reamer driver found that the prongs on the reusable instrument were bent/damaged.Additionally, part of the glenoid reamer driver tip was sheared off, some signs of wear, including some striations on the driver were identified.Additionally, some knicks and scratches were noted on the mating end of the driver as well as some minor discoloration.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Potential root causes are over-torquing while under power, improper assembly, or a combination of over-torquing and improper assembly.The glenoid reamer driver is a reusable instrument expected to be used across multiple surgeries.The glenoid reamer driver is part of the glenoid reamer assembly used to core or cut out a portion of the bone to prepare the bone for implantation.The instrument is reusable and subjected to significant grinding forces during use.It¿s possible that if they do not mate together inside the handle properly, this would cause the star bit of the driver to spin.The glenoid reamer driver and reamer bit are supposed to engage, and the driver side put to power to drive the reamer bit.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GLENOID REAMER DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18149564
Report Number3002788818-2023-00105
Device Sequence Number14870733
Product Code LXH
UDI-Device Identifier00885556812099
UDI-Public885556812099
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSCR-0990-822
Device Lot Number22CNC0019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexMale